Alert archive / California / Wind Advisories in 2025

Wind Advisory 6, NWS Reno, NV

February 23, 2025Modoc County, California; Washoe County, Nevada

NWS Reno, NV issued this wind advisory at Feb 23, 2025, 8:27 AM PST for Modoc County, California; Washoe County, Nevada. It took effect at Feb 24, 2025, 10:00 AM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2025, 8:27 AM PST (16:27 UTC)
In effect from
Feb 24, 2025, 10:00 AM PST
Expired
Feb 25, 2025, 2:03 AM PST
In force
16 hr
Issued by
NWS Reno, NV

Counties Modoc County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 165 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 4.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2025-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2025-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1515 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

257 
WWUS75 KREV 231627
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
827 AM PST Sun Feb 23 2025

CAZ070-NVZ005-242300-
/O.NEW.KREV.WI.Y.0006.250224T1800Z-250225T1200Z/
Surprise Valley California-Northern Washoe County-
Including the cities of Eagleville, Gerlach, Cedarville, Empire,
and Fort Bidwell
827 AM PST Sun Feb 23 2025

...WIND ADVISORY IN EFFECT FROM 10 AM MONDAY TO 4 AM PST TUESDAY...

* WHAT...Southwest to west winds 20 to 30 mph with gusts up to 55 
  mph. Stronger gusts to 65 mph for wind prone areas near the Warner 
  Mountains.

* WHERE...In California, Surprise Valley California. In Nevada, 
  Northern Washoe County.

* WHEN...From 10 AM Monday to 4 AM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture and trash cans before winds increase which could blow 
these items away. The best thing to do is prepare ahead of time by 
making sure you have extra food and water on hand, flashlights with 
spare batteries and/or candles in the event of a power outage.

&&

$$

CAZ072-NVZ002-242300-
/O.NEW.KREV.LW.Y.0009.250224T1500Z-250225T0600Z/
Greater Lake Tahoe Area-
Including the cities of Stateline, South Lake Tahoe,
Markleeville, Incline Village, Truckee, Tahoe City, and Glenbrook
827 AM PST Sun Feb 23 2025

...LAKE WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST MONDAY FOR 
LAKE TAHOE...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph and 
  waves 2 to 4 feet for Lake Tahoe.

* WHERE...Greater Lake Tahoe Area.

* WHEN...From 7 AM to 10 PM PST Monday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a 
sudden increase in winds and wave heights. Consider postponing 
boating activities on the lake until a day with less wind.

&&

$$

NVZ004-242300-
/O.NEW.KREV.LW.Y.0009.250224T1800Z-250225T0600Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Imlay, Fernley, Nixon, Lovelock, Silver
Springs, and Fallon
827 AM PST Sun Feb 23 2025

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST MONDAY FOR 
PYRAMID LAKE...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph and 
  waves 2 to 4 feet for Pyramid Lake.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...From 10 AM to 10 PM PST Monday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a 
sudden increase in winds and wave heights. Consider postponing 
boating activities on the lake until a day with less wind.

&&

$$

MD
3 follow-up statements
448 
WWUS75 KREV 241129
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
329 AM PST Mon Feb 24 2025

CAZ070-NVZ005-251200-
/O.CON.KREV.WI.Y.0006.250224T1800Z-250225T1200Z/
Surprise Valley California-Northern Washoe County-
Including the cities of Eagleville, Cedarville, Fort Bidwell,
Gerlach, and Empire
329 AM PST Mon Feb 24 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM 
PST TUESDAY...

* WHAT...Southwest to west winds 20 to 30 mph with gusts up to 55 
  mph. Stronger gusts to 65 mph for wind prone areas near the Warner 
  Mountains.

* WHERE...In California, Surprise Valley California. In Nevada, 
  Northern Washoe County.

* WHEN...From 10 AM this morning to 4 AM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture and trash cans before winds increase which could blow 
these items away. The best thing to do is prepare ahead of time by 
making sure you have extra food and water on hand, flashlights with 
spare batteries and/or candles in the event of a power outage.

&&

$$

CAZ072-NVZ002-250600-
/O.CON.KREV.LW.Y.0009.250224T1500Z-250225T0600Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Incline Village,
Stateline, Glenbrook, Markleeville, Tahoe City, and Truckee
329 AM PST Mon Feb 24 2025

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 
PM PST THIS EVENING FOR LAKE TAHOE...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph and 
  waves 2 to 4 feet for Lake Tahoe.

* WHERE...Greater Lake Tahoe Area.

* WHEN...From 7 AM this morning to 10 PM PST this evening.

* IMPACTS...Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a 
sudden increase in winds and wave heights. Consider postponing 
boating activities on the lake until a day with less wind.

&&

$$

NVZ004-250600-
/O.CON.KREV.LW.Y.0009.250224T1800Z-250225T0600Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Imlay, Nixon, Silver Springs, Fallon,
Lovelock, and Fernley
329 AM PST Mon Feb 24 2025

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 
10 PM PST THIS EVENING FOR PYRAMID LAKE...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph and 
  waves 2 to 4 feet for Pyramid Lake.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...From 10 AM this morning to 10 PM PST this evening.

* IMPACTS...Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a 
sudden increase in winds and wave heights. Consider postponing 
boating activities on the lake until a day with less wind.

&&

$$

GG
041 
WWUS75 KREV 250539
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
939 PM PST Mon Feb 24 2025

CAZ072-NVZ002-004-250645-
/O.EXP.KREV.LW.Y.0009.000000T0000Z-250225T0600Z/
Western Nevada Basin and Range including Pyramid Lake-Greater
Lake Tahoe Area-
Including the cities of Tahoe City, Silver Springs, Incline
Village, Glenbrook, Imlay, Stateline, South Lake Tahoe, Truckee,
Nixon, Fernley, Markleeville, Fallon, and Lovelock
939 PM PST Mon Feb 24 2025

...LAKE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

As lake winds have subsided and are no longer anticipated to reach 
advisory criteria, the Lake Wind Advisory will be allowed to expire.

$$

CAZ070-NVZ005-251200-
/O.CON.KREV.WI.Y.0006.000000T0000Z-250225T1200Z/
Surprise Valley California-Northern Washoe County-
Including the cities of Gerlach, Fort Bidwell, Cedarville,
Empire, and Eagleville
939 PM PST Mon Feb 24 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...In California, Surprise Valley California. In Nevada, 
  Northern Washoe County.

* WHEN...Until 4 AM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture and trash cans before winds increase which could blow 
these items away. The best thing to do is prepare ahead of time by 
making sure you have extra food and water on hand, flashlights with 
spare batteries and/or candles in the event of a power outage.

&&

$$

MRC
285 
WWUS75 KREV 251003
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
203 AM PST Tue Feb 25 2025

CAZ070-NVZ005-251115-
/O.CAN.KREV.WI.Y.0006.000000T0000Z-250225T1200Z/
Northern Washoe County-Surprise Valley California-
Including the cities of Fort Bidwell, Eagleville, Gerlach,
Cedarville, and Empire
203 AM PST Tue Feb 25 2025

...WIND ADVISORY IS CANCELLED...

Winds have fallen below advisory levels but will remain gusty 
through daybreak.

$$

GG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Feb 23, 1:05 AM PST, 7 hours 22 minutes earlier.

Area forecast discussion, Feb 23, 1:05 AM PST, 7 hours 22 minutes before
Area Forecast Discussion
National Weather Service Reno NV
105 AM PST Sun Feb 23 2025

.SYNOPSIS...

* Periods of light showers expected through Monday with strong,
  gusty winds Monday.

* Unseasonable warmth will continue this week.

* A more unsettled weather pattern may emerge next weekend through
  the first week of March.

&&

.DISCUSSION...

Current radar imagery shows light showers over portions of NE CA.
Those showers will continue to move east through this afternoon,
but will primarily stay north of South Lake Tahoe. Snow levels
remain above 7500 feet but a couple flurries along the highest
Sierra peaks can't be ruled out. A brief lull late tonight will
give way to more light showers Monday. With both of these systems,
though, little to no rain/snow accumulations are expected.

The main impact Monday will be widespread gusty winds. Model
members have trended up, with a 75% chance of max wind gusts
exceeding 50 mph in areas of N Washoe county and NE CA. Wind prone
areas will likely see gusts upwards of 50 mph while ridgetops
will see gusts from 65-85 mph, with the strongest gusts north of
Tioga Pass. Expect difficult driving for high profile vehicles as
well as bumpy flights and recreational impacts. Additionally,
ensure you tie down any loose outdoor furniture or objects.

Spring-like temperatures reminiscent of April will stick around
this week with a 10-20% chance of showers along the Sierra
Thursday. Looking further out, the storm door is open for another
storm system; the Climate Prediction Center shows cooler
temperatures and wetter conditions for our area for the first full
week of March.

-Giralte

&&

.AVIATION...

VFR conditions expected for all terminals through the weekend.
However, light rain showers may impact KTRK/KTVL today. LLWS and
mountain wave turbulence will impact Sierra Front terminals
until 23/18Z before another round of LLWS returns for all
terminals (except KMMH) after 24/07Z.

-Giralte

&&

.REV Watches/Warnings/Advisories...
NV...None.
CA...None.
&&

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 8:27 AM PSTLake Wind AdvisoryREVAlpine, El Dorado, Nevada, Placer38 hr

Nearby

Wind Advisories in California, 2025Wind Advisories in Nevada, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.